MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-08
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform 60 stapler instrument was analyzed, and the findings did not replicate or confirm the customer reported event.Visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The grips opened and closed properly.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully twice using a blue 60 reload.The cutling appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.Review of logs were unable to verify any failures the instrument was fully functional.There was no problem detected.The blue reload was also returned and evaluated fa replicated and confirmed the reported complaint.The reload was found to have lodged staples wedged in between the knife track.Visual inspection confirms there were 3 lodged staples stuck in between the knife track.There was also cartridge damage and blade damage to the knife observed.Additional observation(s) related to customer reported complaint: the reload was found to have cartridge damage at the site of the lodged staples.The reload cover was removed to inspect the knife, and there was damage found.The reload blade was also found with mechanical indentations.The cartridge was damaged at the site of the lodged staples.The probable root cause of lodged staples was attributed to lose staples from firing across staple lines or not having a full bundle of tissue between the jaws during use.The probable root cause of reload damage is attributed to high firing torques, which can result from firing on challenging tissue (e.G., tissue condition) or hard objects (e.G., staples).
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure the sureform 60 stapler instrument misfired.The procedure was completed and no known impact or patient consequence was reported.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24770330
Report Number2955842-2026-20172
Device Sequence Number18657981
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)N/A
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360B-08
Device Catalogue Number48360B
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown